Arkansas, 2012

Drought in Arkansas, June 19 to 30, 2012

June 19 to 30, 2012 · NWS LZK · 44 events in 44 counties and zones

Unusually dry weather occurred in Arkansas during May. The following stations set a record for the driest May on record: Clinton 6SE, Morrilton, Dardanelle, Arkadelphia 2N, Gilbert, Damascus 2NNE, Marshall, Hot Springs Airport, Perry, Hot Springs National Park, Danville, Nimrod Dam, Little Rock Air Force Base, Clarksville Water Plant, Sparkman, North Little Rock, Harrison, Blakely Mountain Dam,…

Where it happened

Every event with a place to put it; 33 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
44

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Unusually dry weather occurred in Arkansas during May. The following stations set a record for the driest May on record: Clinton 6SE, Morrilton, Dardanelle, Arkadelphia 2N, Gilbert, Damascus 2NNE, Marshall, Hot Springs Airport, Perry, Hot Springs National Park, Danville, Nimrod Dam, Little Rock Air Force Base, Clarksville Water Plant, Sparkman, North Little Rock, Harrison, Blakely Mountain Dam, Jasper, Mountain View, Murfreesboro 1W, Rohwer 2NNE, Blue Mountain Dam, Alum Fork, Clarksville 6NE, Batesville Airport, Subiaco, Sheridan, Arkansas Post, Amity 1N, and Ozone. Although some rain occurred during the first half of June, rainfall was extremely sparse during the latter half of the month. The general lack of rainfall led to drought conditions and steadily rising temperatures. Severe drought developed over most of Arkansas soon after the middle of June. By the end of the month, extreme drought covered parts of northern Arkansas, the Arkansas River Valley, and parts of southwest and south central Arkansas. The following stations set a record for the driest June on record: Salem, Damascus 2NNE, Blakely Mountain Dam, Beedeville 4NE, Clarksville 6NE, and the Clarksville Water Plant. During the last week in June, almost all observing sites rose to at least 100 degrees. The hottest temperature was 111 degrees at the forestry reporting station in Evening Shade. Batesville Lock and Dam reached 110. Readings of 109 were recorded at Mountain Home, Blanchard Springs, Guy, Russellville, and Searcy. Stations that set records for the hottest day ever recorded in the month of June included: Dardanelle, Gilbert, Marshall, Star City/Cane Creek State Park, Batesville Airport, Hot Springs Airport, Harrison, Little Rock, Monticello, Little Rock Air Force Base, North Little Rock, Russellville, Batesville Lock and Dam, Greers Ferry Dam, Blue Mountain Dam, Cabot 4SW, Evening Shade 1NNE, Mammoth Spring, Mountain View, Sparkman, Alum Fork, and the Clarksville Water Plant. As a result of the hot, dry weather, almost every county in Arkansas was placed under a burn ban. Fireworks sales leading up to Independence Day were very poor, as many cities and counties prohibited the use of fireworks. The Arkansas Forestry Commission raised the state's fire danger to Extreme, a category which is used very rarely. Hundreds of wildfires occurred, but the vast majority of these burned less than 100 acres. Pastures dried up, causing many cattle growers to send their livestock to market. Some stock ponds dried up, as well. Several counties declared emergencies so that volunteer fire departments could haul water to stock ponds on private property. Some water utilities instituted mandatory water restrictions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 19, 5:32 AM CST, 28 minutes earlier.

Area forecast discussion, Jun 19, 5:32 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
632 AM CDT TUE JUN 19 2012

.AVIATION...DISCUSSION FOR 12Z TAFS

HIGH PRESSURE WILL CONTINUE TO BE THE DOMINATE WEATHER FEATURE
THROUGH THE PERIOD WITH WIDESPREAD VFR CONDITIONS EXPECTED. THE
EXCEPTION WILL BE AROUND SUNRISE WHERE LOW LEVEL MOISTURE OVER THE
NORTH AND WEST WILL ALLOW SOME BRIEF MVFR CONDITIONS. WINDS WILL
BECOME BREEZY ONCE AGAIN DURING THE AFTERNOON HOURS AND DISSIPATE
AFTER SUNSET.

&&

.PREV DISCUSSION... /ISSUED 227 AM CDT TUE JUN 19 2012/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT

MAINLY DRY SUMMERTIME CONDS WILL PREVAIL THROUGH THE PD. HIGH
PRESSURE AT THE SFC AND ALOFT WILL BE THE DOMINANT FEATURES THOUGH A
WEAK COLD FRONT WILL TRY TO SKIRT NRN AR ON THU NIGHT/FRI.

TODAY...
A FEW ISOLATED STORMS WILL BE POSSIBLE IN THE WRN HALF OF THE CWA
TODAY...MAINLY SOUTH OF I-40. A STRONG EML WILL LIKELY KEEP
CONVECTION PRETTY SPARSE...BUT WHERE STORMS DO BREAK THROUGH...MODEL
FCST MLCAPE VALUES OF AROUND 2000 J/KG COULD PROMOTE A STRONG TO
MAYBE MARGINALLY SVR STORM. DAMAGING WINDS WOULD BE THE MAIN THREAT
IN ANY STRONGER STORMS. BREEZY SOUTH WINDS WILL BE NOTED AGAIN
TODAY...BUT WINDS SHOULD AGAIN FALL JUST SHORT OF LAKE WIND
ADVISORY CRITERIA.

WEDNESDAY...
WEDNESDAY SHOULD BE MAINLY DRY AS DRIER LOW LVL AIR WILL COMBINE
WITH A STRONGER EML TO KEEP INSTABILITY VALUES DOWN.

THURSDAY...
A COLD FRONT WILL APPROACH NW AR...POSSIBLY PROMOTING A FEW
SHOWERS/STORMS LATE IN THE AFTERNOON AND HAVE INCLUDED A 20 POP IN
THE NORTH TO ACCOUNT. THE FRONT COULD KEEP A FEW SHOWERS GOING
OVERNIGHT THU NIGHT.

FRIDAY...
AN ISO STORM COULD FORM IN NRN AR AS THE FRONT MAY LINGER A BIT AS
IT WASHES OUT.

TEMPERATURES...
TEMPS AND HUMIDITY WILL INCREASE THROUGH THE WEEK...WITH HEAT INDEX
VALUES APPROACHING OR EXCEEDING 100 BY THU AND FRI.

LONG TERM...SATURDAY THROUGH MONDAY

ANOTHER MIDNIGHT SHIFT...BUT THE MEDIUM RANGE FORECAST REMAINS
LARGELY UNCHANGED WITH A CONTINUATION OF HOT AND DRY CONDITIONS
COURTESY OF HIGH PRESSURE WHICH LOOKS TO SET UP HOUSE OVER THE
CENTRAL PLAINS.

ONLY ISOLATED...DIURNALLY DRIVEN CONVECTION WILL BE POSSIBLE THROUGH
THE PERIOD WITH THE CHANCES TOO LOW TO INCLUDE IN THE GRIDS/ZONES AT
THIS TIME. MODELS DO ATTEMPT TO MOVE A FRONTAL BOUNDARY INTO THE
STATE DURING THE SUNDAY NIGHT AND MONDAY TIME FRAME BUT EVEN IF THIS
COMES TO FRUITION...THE ONLY CONSEQUENCE WOULD BE A WIND SHIFT AND
MAYBE A DEGREE OR TWO OF COOLING.

TEMPERATURES WILL AVERAGE A FEW DEGREES ABOVE NORMAL WITH DEW
POINTS/HUMIDITY ALSO ELEVATED BUT FALLING SHORT OF THE OPPRESSIVE
RANGE. STILL...HEAT INDICES DO CROSS THE 100 DEGREE THRESHOLD
ESPECIALLY OVER THE SOUTH AND EAST AND SOME HEAT RELATED HEADLINES
MAY BE NEEDED AS TIME GOES ON. MAV/MEX/ECMWF NUMBERS ALL IN THE SAME
TOASTY BALL PARK AND WILL BE GENERALLY ACCEPTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     90  71  92  69 /  10  10  10  10
CAMDEN AR         91  71  92  68 /  20  20  10  10
HARRISON AR       90  70  91  68 /  10   0  10  10
HOT SPRINGS AR    90  73  92  70 /  20  20  10  10
LITTLE ROCK   AR  91  72  93  71 /  10  10  10  10
MONTICELLO AR     91  71  92  70 /  20  20  10  10
MOUNT IDA AR      88  70  90  67 /  20  20  10  10
MOUNTAIN HOME AR  93  69  93  68 /   0   0  10  10
NEWPORT AR        91  72  93  71 /  10  10  10  10
PINE BLUFF AR     89  71  93  70 /  10  10  10  10
RUSSELLVILLE AR   93  71  95  68 /  10  10  10  10
SEARCY AR         91  71  93  69 /  10  10  10  10
STUTTGART AR      90  72  92  71 /  10  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...56
Hazardous weather outlook, Jun 19, 4:00 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUN 19 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE JUN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTH
AND SOUTHWEST SECTIONS OF THE FORECAST AREA THIS AFTERNOON WITH ANY
ACTIVITY DISSIPATING AFTER SUNSET. WHILE A STRONG STORM OR TWO WITH
GUSTY WINDS CAN NOT BE RULED OUT...WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

AN ISOLATED AFTERNOON TO EVENING THUNDERSTORM WILL BE POSSIBLE OVER
ARKANSAS THROUGHOUT THE PERIOD. HOWEVER...THE OVERALL THREAT FOR ANY
STRONG TO SEVERE STORMS IS VERY LOW.

TEMPERATURES WILL BEGIN TO SLOWLY INCREASE AS THE PERIOD PROGRESSES
WITH HUMIDITY ALSO CREEPING UPWARD. THE COMBINATION OF HEAT AND
HUMIDITY WILL PRODUCE HEAT INDICES NEAR OR SLIGHTLY ABOVE ONE
HUNDRED DEGREES LATE IN THE WEEK AND INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

44 drought. Local standard time, as filed.

Drought, Boone

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Boone forecast zone
Reported by
Other Federal Agency

Severe drought developed over Boone County soon after the middle of June. Before the end of the month, the drought worsened to extreme.

Drought, Marion

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Marion forecast zone
Reported by
Other Federal Agency
Coordinates
36.268, -92.684 (the zone’s center; the record gives no point)

Severe drought developed over Marion County soon after the middle of June. Before the end of the month, the drought worsened to extreme over almost all of the county.

Drought, Baxter

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Baxter forecast zone
Reported by
Other Federal Agency
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

Severe drought developed over Baxter County soon after the middle of June. Before the end of the month, the drought worsened to extreme over all but the northeast corner and southern section of the county.

Drought, Fulton

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Fulton forecast zone
Reported by
Other Federal Agency
Coordinates
36.382, -91.818 (the zone’s center; the record gives no point)

Severe drought developed over most of Fulton County soon after the middle of June. Before the end of the month, the drought worsened to extreme over all but the northern edge of the county.

Drought, Sharp

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Sharp forecast zone
Reported by
Other Federal Agency
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

Severe drought developed over Sharp County soon after the middle of June. Before the end of the month, the drought worsened to extreme over all but the southern part of the county.

Drought, Newton

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Newton forecast zone
Reported by
Other Federal Agency

Severe drought developed over Newton County soon after the middle of June. Before the end of the month, extreme drought was occurring in the northern part of the county.

Drought, Searcy

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Searcy forecast zone
Reported by
Other Federal Agency

Severe drought developed over Searcy County soon after the middle of June. Before the end of the month, the drought worsened to extreme over the northwest corner of the county.

Drought, Stone

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Stone forecast zone
Reported by
Other Federal Agency
Coordinates
35.860, -92.157 (the zone’s center; the record gives no point)

Severe drought developed over Stone County soon after the middle of June. Before the end of the month, the drought worsened to extreme over the northern tip of the county.

Drought, Izard

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Izard forecast zone
Reported by
Other Federal Agency
Coordinates
36.095, -91.913 (the zone’s center; the record gives no point)

Severe drought developed over Izard County soon after the middle of June. Before the end of the month, the drought worsened to extreme over all but the southern tip of the county.

Drought, Johnson

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Johnson forecast zone
Reported by
Other Federal Agency

Severe drought developed over Johnson County soon after the middle of June. Before the end of the month, the drought worsened to extreme over all but the northern edge of the county.

Drought, Pope

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Pope forecast zone
Reported by
Other Federal Agency

Severe drought developed over Pope County soon after the middle of June. Before the end of the month, the drought worsened to extreme over all but the northern edge of the county.

Drought, Van Buren

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Van Buren forecast zone
Reported by
Other Federal Agency

Severe drought developed over Van Buren County soon after the middle of June. Before the end of the month, the drought worsened to extreme over all but the northern and western edges of the county.

Drought, Cleburne

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Cleburne forecast zone
Reported by
Other Federal Agency
Coordinates
35.538, -92.027 (the zone’s center; the record gives no point)

Severe drought developed over Cleburne County soon after the middle of June and then continued through the end of the month.

Drought, Independence

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Independence forecast zone
Reported by
Other Federal Agency
Coordinates
35.742, -91.570 (the zone’s center; the record gives no point)

Severe drought developed over Independence County soon after the middle of June. By the end of the month, the drought worsened to extreme over the eastern part of the county.

Drought, Yell

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Yell forecast zone
Reported by
Other Federal Agency

Severe drought developed over Yell County soon after the middle of June. By the end of the month, the drought worsened to extreme over all the county except for portions of the west and south.

Drought, Logan

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Logan forecast zone
Reported by
Other Federal Agency

Severe drought developed over Logan County soon after the middle of June. By the end of the month, the drought worsened to extreme over all but the southern part of the county.

Drought, Conway

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Conway forecast zone
Reported by
Other Federal Agency
Coordinates
35.262, -92.701 (the zone’s center; the record gives no point)

Severe drought developed over Conway County soon after the middle of June. By the end of the month, the drought worsened to the extreme category.

Drought, Faulkner

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Faulkner forecast zone
Reported by
Other Federal Agency
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

Severe drought developed over Faulkner County soon after the middle of June. By the end of the month, the drought worsened to extreme over the northwest part of the county.

Drought, White

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
White forecast zone
Reported by
Other Federal Agency
Coordinates
35.256, -91.745 (the zone’s center; the record gives no point)

Severe drought developed over White County soon after the middle of June. By the end of the month, the drought worsened to extreme over the extreme northeast part of the county.

Drought, Woodruff

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Woodruff forecast zone
Reported by
Other Federal Agency
Coordinates
35.186, -91.243 (the zone’s center; the record gives no point)

Severe drought developed over Woodruff County soon after the middle of June. By the end of the month, the drought worsened to extreme over the northern tip of the county.

Drought, Scott

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Scott forecast zone
Reported by
Other Federal Agency

Severe drought developed over Scott County soon after the middle of June and then continued through the end of the month.

Drought, Perry

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Perry forecast zone
Reported by
Other Federal Agency
Coordinates
34.947, -92.931 (the zone’s center; the record gives no point)

Severe drought developed over Perry County soon after the middle of June. By the end of the month, the drought worsened to extreme over the northwest half of the county.

Drought, Polk

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Polk forecast zone
Reported by
Other Federal Agency

Severe drought developed over Polk County soon after the middle of June and then continued through the end of the month.

Drought, Montgomery

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Montgomery forecast zone
Reported by
Other Federal Agency

Severe drought developed over Montgomery County soon after the middle of June. By the end of the month, the drought worsened to extreme over a portion of southern Montgomery County.

Drought, Garland

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Garland forecast zone
Reported by
Other Federal Agency
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Severe drought developed over Garland County soon after the middle of June and then continued through the end of the month.

Drought, Saline

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Saline forecast zone
Reported by
Other Federal Agency
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

Severe drought developed over Saline County soon after the middle of June and then continued through the end of the month.

Drought, Pulaski

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Pulaski forecast zone
Reported by
Other Federal Agency
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

Severe drought developed over Pulaski County soon after the middle of June and then continued through the end of the month.

Drought, Lonoke

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Lonoke forecast zone
Reported by
Other Federal Agency
Coordinates
34.754, -91.889 (the zone’s center; the record gives no point)

Severe drought developed over Lonoke County soon after the middle of June and then continued through the end of the month.

Drought, Prairie

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Prairie forecast zone
Reported by
Other Federal Agency
Coordinates
34.830, -91.553 (the zone’s center; the record gives no point)

Severe drought developed over Prairie County soon after the middle of June and then continued through the end of the month.

Drought, Pike

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Pike forecast zone
Reported by
Other Federal Agency
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

Severe drought developed over Pike County soon after the middle of June. By the end of the month, conditions worsened to extreme over all but the western tip of the county.

Drought, Clark

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Clark forecast zone
Reported by
Other Federal Agency
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

Severe drought developed over Clark County soon after the middle of June. By the end of the month, conditions worsened to extreme.

Drought, Hot Spring

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Hot Spring forecast zone
Reported by
Other Federal Agency
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

Severe drought developed over Hot Spring County soon after the middle of June. By the end of the month, the drought worsened to extreme over the western part of the county.

Drought, Grant

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Grant forecast zone
Reported by
Other Federal Agency
Coordinates
34.290, -92.424 (the zone’s center; the record gives no point)

Severe drought developed over Grant County soon after the middle of June and then continued through the end of the month.

Drought, Jefferson

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Other Federal Agency
Coordinates
34.269, -91.931 (the zone’s center; the record gives no point)

Severe drought developed over Jefferson County soon after the middle of June and then continued through the end of the month.

Drought, Dallas

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Dallas forecast zone
Reported by
Other Federal Agency
Coordinates
33.970, -92.654 (the zone’s center; the record gives no point)

Severe drought developed over Dallas County soon after the middle of June and then continued through the end of the month.

Drought, Cleveland

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Cleveland forecast zone
Reported by
Other Federal Agency
Coordinates
33.898, -92.185 (the zone’s center; the record gives no point)

Severe drought developed over Lincoln County soon after the middle of June and then continued through the end of the month.

Drought, Calhoun

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Other Federal Agency
Coordinates
33.558, -92.503 (the zone’s center; the record gives no point)

Severe drought developed over Calhoun County soon after the middle of June. By the end of the month, conditions worsened to extreme over all but small parts of northern and western Calhoun County.

Drought, Bradley

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Bradley forecast zone
Reported by
Other Federal Agency
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

Severe drought developed over Bradley County soon after the middle of June. By the end of the month, conditions worsened to extreme over the western part of the county.

Drought, Jackson

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Other Federal Agency
Coordinates
35.599, -91.215 (the zone’s center; the record gives no point)

Severe drought developed over Jackson County soon after the middle of June. By the end of the month, the drought worsened to extreme over but small portions of western and southern Jackson County.

Drought, Monroe

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Monroe forecast zone
Reported by
Other Federal Agency
Coordinates
34.678, -91.204 (the zone’s center; the record gives no point)

Severe drought developed over the northern half of Monroe County soon after the middle of June and then continued through the end of the month.

Drought, Lincoln

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Other Federal Agency
Coordinates
33.958, -91.733 (the zone’s center; the record gives no point)

Severe drought developed over the western and northern parts of Lincoln County soon after the middle of June and then continued through the end of the month.

Drought, Drew

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Drew forecast zone
Reported by
Other Federal Agency
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

Severe drought developed over the southwestern corner of Drew County soon after the middle of June and then continued through the end of the month.

Drought, Ouachita

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Ouachita forecast zone
Reported by
Other Federal Agency
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

Severe drought developed over portions of northern and eastern Ouachita County soon after the middle of June. By the end of the month, conditions worsened to extreme over a small part of eastern Ouachita County. The remainder of the county was under severe drought, except for the southwestern corner.

Drought, Arkansas

When
June 19, 6:00 AM CST to June 30, 11:59 PM CST
Where
Arkansas forecast zone
Reported by
Other Federal Agency
Coordinates
34.291, -91.375 (the zone’s center; the record gives no point)

Severe drought developed over the western half of Arkansas County soon after the middle of June and then continued through the end of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380633, 380634, 380635, 380636, 380637, 380638, 380639, 380640, 380641, 380642, 380643, 380644, 380645, 380646, 380647, 380648, 380649, 380650, 380651, 380652, 380653, 380654, 380655, 380656, 380657, 380658, 380659, 380660, 380661, 380662, 380663, 380688, 380689, 380690, 380691, 380692, 380693, 380695, 380697, 380699, and more.